MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 34CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 34CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PSE60A
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 8/16/2024.D4: batch # 542c92.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pse60a device was returned with no apparent damage and with no reload present.The device was tested for functionality in the straight position with a test reload, however, did not achieved and complete firing sequence.During the visual inspection, when the bailout door has removed the part that pressed the actuator switch for the internal circuit on the bailout door was noted to be damaged.The device was tested for functionality with a test battery in the straight position with a test reload and a test bailout door.It achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.No conclusion could be reached as to how the bailout door became damaged.Device history review: a manufacturing record evaluation was performed for the finished device batch number 542c92, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during the lung resection surgery, could not fire without motor sound.The surgeon removed the battery and rotated for 180 degree and reinserted the battery.The device still could not fire and without motor sound.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.

Brand Name
PWRD ECH FLEX 60MM 34CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20002265
Report Number3005075853-2024-06065
Device Sequence Number4953711
Product Code GDW
UDI-Device Identifier10705036014324
UDI-Public10705036014324
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue NumberPSE60A
Device Lot NumberA9DK9P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2024
Initial Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown